Alert archive / Iowa / Special Weather Statements in 2012
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Aug 4, 2012, 11:18 AM CDT for 10 counties in Iowa. It was in force for 102 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 11:18 AM CDT (16:18 UTC)
- Expired
- Aug 4, 2012, 1:00 PM CDT
- In force
- 102 min
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Linn County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 101 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 12:02 PM CDT | TSTM WND GST 50 | 5 W North English, IA | EMERGENCY MANAGER REPORTED WINDS NEAR 50 MPH WITH HEAVY RAIN. |
| Aug 4, 12:25 PM CDT | TSTM WND DMG | Frytown, IA | TREES DOWN AND WINDOWS BLOWN OUT OF A RESIDENCE. A GRAIN BIN IS ALSO REPORTED DOWN. DELAYED REPORT. |
| Aug 4, 12:25 PM CDT | TSTM WND GST 65 | W Norway, IA | SPOTTER ESTIMATED SUSTAINED 40 GUST 60-70 MPH. |
| Aug 4, 12:28 PM CDT | TSTM WND GST 65 | W Norway, IA | WINDS ESTIMATED AT 60 TO 65 MPH WITH HEAVY RAIN WITH VISIBILITY OF A QUARTER OF A MILE OR LESS. |
| Aug 4, 12:35 PM CDT | TSTM WND DMG | 5 Nw Iowa City, IA | 3 INCH DIAMETER TREE BRANCH DOWN ON HOME. NUMEROUS SMALLER BRANCHES DOWN. |
| Aug 4, 12:35 PM CDT | TSTM WND GST 60 | 5 Nw Iowa City, IA | |
| Aug 4, 12:36 PM CDT | TSTM WND GST 60 | 3 Wnw Iowa City, IA | A TRAINED SPOTTER REPORTED ESTIMATED WIND GUSTS OF 50 TO 60 MPH. |
| Aug 4, 12:38 PM CDT | TSTM WND GST 72 | Cedar Rapids Municipal, IA | MEASURED FROM ASOS. |
| Aug 4, 12:38 PM CDT | TSTM WND GST 72 | Cedar Rapids Municipal, IA | |
| Aug 4, 12:40 PM CDT | TSTM WND GST 60 | 1 Sse Cedar Rapids, IA | A TRAINED SPOTTER ESTIMATED WINDS OF 50 TO 60 MPH. |
| Aug 4, 12:47 PM CDT | TSTM WND GST 60 | 1 Sse Cedar Rapids, IA | |
| Aug 4, 12:47 PM CDT | TSTM WND GST 65 | 5 Nne Cedar Rapids, IA | A TRAINED SPOTTER ESTIMATED THUNDERSTORM WINDS OF 06 TO 65 MPH. |
| Aug 4, 12:47 PM CDT | TSTM WND GST 73 | Cedar Rapids Municipal, IA | |
| Aug 4, 12:47 PM CDT | TSTM WND GST 75 | 1 Sse Cedar Rapids, IA | A TRAINED SPOTTER ESTIMATED WINDS OF 70 TO 75 MPH. |
| Aug 4, 12:48 PM CDT | TSTM WND DMG | 1 Sw Cedar Rapids, IA | A TRAINED SPOTTER REPORTED 3 TO 4 INCH DIAMETER TREE LIMBS DOWN. ESTIMATED WIND GUSTS OF 70 TO 75 MPH. |
| Aug 4, 12:48 PM CDT | TSTM WND DMG | 2 Nnw North Liberty, IA | ALUMINUM FLAG POLE SNAPPED AND SEVERAL TREES DAMAGED. |
| Aug 4, 12:48 PM CDT | TSTM WND GST 65 | 2 Nnw North Liberty, IA | ESTIMATED 60 TO 65 MPH. |
| Aug 4, 12:48 PM CDT | TSTM WND GST 70 | Ely, IA | ESTIMATED WINDS OF 60 TO 70 MPH. HEAVY RAIN IS REDUCING VISIBILITY. |
| Aug 4, 12:55 PM CDT | TSTM WND DMG | 1 Sse Cedar Rapids, IA | SPOTTER REPORT OF 12 INCH TREE TOWN. REPORT WAS DELAYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
402
WWUS83 KDVN 041618
SPSDVN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1118 AM CDT SAT AUG 4 2012
IAZ040-041-051-052-063-064-076-077-087-088-041800-
WASHINGTON IA-LINN IA-KEOKUK IA-JOHNSON IA-JEFFERSON IA-IOWA IA-
HENRY IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
1118 AM CDT SAT AUG 4 2012
...LINE OF THUNDERSTORMS...SOME STRONG WITH GUSTY WINDS AND LOCALLY
TORRENTIALLY HEAVY RAIN EXPECTED THROUGH 1 PM...
WEATHER TYPE AND MAGNITUDE...A LINE OF THUNDERSTORMS WILL PASS THE
AREA PRODUCING GUSTY WINDS OF 30 TO 50 MPH WITH LOCALLY HIGHER
SPEEDS POSSIBLE. SOME HAIL UP TO THE SIZE OF PENNIES IS A SECONDARY
RISK. RAINFALL RATES OF OVER 2 INCHES ON HOUR IS ALSO POSSIBLE WITH
AREA RAINFALL TOTALS OF .5 TO OVER 1.5 INCHES COMMON.
DURATION... THE LINE WILL PASS BETWEEN 1145 AM AND 1 PM CDT. STRONG
WINDS WILL BE POSSIBLE FOR UP TO 15 MINUTES AND LOCALLY HEAVY
RAINFALL RATES UP TO A HALF HOUR WITH LIGHTER RATES AFTERWARDS.
ANY OUTSIDE UNSECURED ITEMS SHOULD SECURED DUE TO THE GUSTY WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
SATURDAY AFTERNOON FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4152 9230 4228 9228 4230 9207 4265 9208
4265 9113 4230 9113 4230 9136 4142 9137
4143 9148 4140 9149 4117 9148 4116 9137
4082 9137 4081 9172 4090 9172 4090 9218
4115 9218 4116 9241 4151 9242
$$
NICHOLSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:26 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 4, 9:26 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE QUAD CITIES IA IL 926 AM CDT SAT AUG 4 2012 .UPDATE... AREA ON TAP FOR WIDESPREAD MODERATE TO HEAVY RAINFALL LATE MORNING AND MAINLY PM HOURS WITH DEVELOPING MCS/MCV NOW INTO SW/W IA. LOCAL TECHNIQUES SUPPORTS WIDESPREAD .5 TO 1.5 INCHES OF MUCH NEEDED RAIN WITH LOCALLY HIGHER AMOUNTS WITH ANY TRAINING OF STORMS. WILL GO CATEGORICAL POPS OVER MOST OF AREA TODAY WITH LOWER MAX HIGHS. IF TEMPERATURES REACH NEAR 90 DEGREES...COULD SEE GUSTY WINDS APPROACHING 50+ MPH TO AROUND 60 MPH FOR MARGINAL SEVERE RISK. WBZ VALUES ARE AOA 13K AGL WITH LOW SECONDARY RISK OF HAIL. THIS RAIN COULD BE ENOUGH TO HELP AREA PLANTS AND POSSIBLY SOME OF THE CROPS. UPDATE SHOULD BE OUT WITHIN NEXT 15 MINUTES. HEAVIEST RAIN AXIS APPEARS WILL BE +/- 40 MILES JUST SOUTH OF I-80 CORRIDOR ATTM. NICHOLS && .PREV DISCUSSION... /ISSUED 644 AM CDT SAT AUG 4 2012/ AVIATION... SOME MVFR FOG THIS MORNING IN VCNTY BRL AND CID...OTHERWISE VFR THROUGH MID MORNING BEFORE EYES TURN TO SHOWER AND THUNDERSTORM DEVELOPMENT ON A WARM AIR ADVECTION WING IN SOUTHEAST IA INTO WESTERN IL. SCTRD THUNDERSTORMS COULD GET INTO THE VCNTY OF BRL AND POSSIBLY MLI BY MID TO LATE MORNING. OTHERWISE MVFR TO IFR SHOWER AND THUNDERSTORM THREAT INCREASES FROM THE WEST THIS AFTERNOON AS A COLD FRONT APPROACHES THE AREA. SOUTHEAST WINDS BECOME SOUTH TO SOUTHWEST THIS AFTERNOON. POSSIBLY BKN TO OVC CIGS AT MVFR LEVELS WITH EMBEDDED IFR STORMS 19Z THIS AFTERNOON THROUGH 01Z THIS EVENING AT ALL TERMINALS BEFORE FRONTAL PASSAGE. WIND SWITCH TO THE NORTHWEST AT 9-15 KTS FROM 23Z TO 02Z...BUT STORMS AND ASSOCIATED OUTFLOW BOUNDARIES MAY BRING SHARP AND SUDDEN WIND SHIFTS/GUSTS BEFORE THEN. 12 PREV DISCUSSION... /ISSUED 330 AM CDT SAT AUG 4 2012/ SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING MAIN COOL FRONT PUSHING EASTWARD ACRS WESTERN MN...DOWN THROUGH SOUTH CENTRAL NEB AND INTO NORTHWESTERN KS ATTM. TWO CONNECTED WARM FRONTS EXTENDING GENERALLY WEST-TO-EAST OFF THIS FEATURE...ONE ACRS CENTRAL MN INTO SOUTHERN WI AND THE OTHER ACRS NORTHEASTERN KS AND ACRS CENTRAL MO INTO SOUTHERN IL. PLENTY OF PRESSURE FALLS FLANKING ALL OF THESE BOUNDARIES. ALOFT...MAIN DIGGING UPPER LOW SEEN ON WATER VAPOR IMAGERY ROLLING ACRS EASTERN MT/WY AND INTO THE DAKOTAS WITH A LEAD MCV OVER EAST CENTRAL MN INTO NW WI. SOME DECENT MID AND UPPER LEVEL JET STRUCTURES ROUNDING THIS UPPER WAVE AND STREAKING NORTHEASTWARD TOWARD NW MN AND WESTERN ONTARIO. SHORT TERM...TODAY AND TONIGHT... TODAY...VERY CHALLENGING FCST WITH RESPECT TO PRECIP TIMING... STRENGTH AND IT/S ASSOCIATED DEBRIS EFFECTS ON POTENTIAL TEMP WARM UP. MANY SHORT RANGE MODEL FORCING PROGS SUGGEST DECENT ELEVATED WARM AIR ADVECTION WING DEVELOPING ACRS MO/EASTERN KS AND THEN LIFTING NORTHEASTWARD ACRS PORTIONS OF SOUTHEASTERN IA INTO WEST CENTRAL IL LATER THIS MORNING. BOTH REGIONAL RADAR LOOPS SHOWING BLOSSOMING CONVECTION ALONG THE WARM FRONT...AND ACCAS/STRATUS DEVELOPMENT CURRENTLY ONGOING ACRS CENTRAL MO ARE SUGGESTING THIS PROCESS IS BEING REALIZED. OTHER SCTRD CONVECTIVE ACTIVITY OCCURRING ACRS NORTHEASTERN IA ON MN/WI MCS MAIN OUTFLOW BOUNDARY SURGE. THUS WILL HAVE TO INCREASE POPS FOR SHOWERS AND STORMS ACRS AT LEAST THE SOUTHWESTERN THIRD OF THE DVN CWA FROM 12Z-18Z...AS WELL AS THE NORTHWESTERN THIRD FOR AT LEAST SCTRD COVERAGE IN THOSE AREAS. BOTH THE 00Z RUN 4KM WRF AS WELL AS THE HIRES ARW MODEL RUNS CONTINUE TO DEVELOP THESE PROCESSES INTO RATHER WIDESPREAD CONVECTION/STORM CLUSTERS ACRS MUCH OF THE DVN CWA BY LATE MORNING AND INTO THE MID AFTERNOON PERIOD...BEFORE THIS ACTIVITY SHIFTS OFF TO THE EAST AND NORTHEAST WITH LITTLE REMAINING SHOWERS INTO THE EVENING. THIS SCENARIO WOULD SQUELCH THE WARM UP POTENTIAL WHICH IS WIDESPREAD LOW TO MID 90S WITH LESS CLOUDS AND PRECIP DELAY TIL LATER THIS AFTERNOON. BUT THIS EARLIER CONVECTION OCCURRENCE WOULD ALSO LIMIT HEATING...CAPE BUILD UP AND INSTABILITY THUS KILLING OFF MUCH OF A SVR STORM POTENTIAL. OTHER MODELS DECAY THIS INITIAL WAA WING OF SHOWERS IN TIME TO ALLOW ENOUGH PRE-FRONTAL WARMING COMBINED WITH SFC DPTS IN THE UPPER 60S TO LOWER 70S TO FUEL HIGHS AT LEAST IN THE LOWER 90S WITH SBCAPES OF 2K-3K J/KG BY MID AFTERNOON. JUST IN TIME FOR THE MAIN COLD FRONTAL FORCING REGIME ASSISTED BY DEEP LIFT OFF RIGHT ENTRANCE REGION OF 100+ KT UPPER JET STREAK. THIS SCENARIO AND FCST SOUNDINGS SUGGESTING SOME INVERTED V SIGNATURES IN THE LOWER LEVELS DO SUPPORT SOME SVR STORMS CAPABLE OF DAMAGING WIND GUSTS OF AT LEAST 65 MPH AT SFC ARRIVAL. BULK SHEAR VALUES APPEAR MARGINAL IN MUCH OF THE CWA THIS AFTERNOON BUT ARE LOCALLY ENHANCED ALONG ANY BOUNDARY/FRONT OR THE APPROACHING SFC LOW CURRENTLY IN KS WHICH WILL LOOK TO PASS ALONG THE SOUTHERN CWA THIS AFTERNOON ALONG INCOMING COOL FRONT. MOST 00Z RUN MODELS DO HAVE THE MAIN COOL FRONTAL PASSAGE ACRS THE EASTERN CWA BY 00Z SUNDAY...BUT THIS MAY BE TOO SLOW OR OVERTAKEN BY STORM OUTFLOW. FOR NOW WILL MAINTAIN OR EVEN EXPAND THE LIKELY POPS THIS AFTERNOON OVER MUCH OF THE DVN CWA IN PRIME FORCING WINDOW...BUT STILL ADVERTISE HIGH TEMPS FROM 90 UP TO 95 EXCEPT IN THE FAR NORTHWEST WHERE CLOUDS LASTING LONGER MAY KEEP HIGHS IN THE 80S. AGAIN LARGE TEMP BUST POTENTIAL IF MORNING CONVECTION AND CLOUDS CONTINUE TO TAKE OFF LOCALLY AND LAST WELL INTO THE AFTERNOON...THEN THERE WILL BE WIDESPREAD HIGHS IN THE 80S. APPEARS AT LEAST THERE WILL BE A DECENT PLUME OF MOISTURE FEED ADVECTING UP INTO THESE STORM MAKING PROCESSES TODAY AND INTO THE EVENING WITH PRECIPITAL WATER VALUES OF 1.6 INCHES UP TO 2 INCHES. EXTENT OF FORCING AND MOISTURE DEPTH SUGGESTS SOME AREAS MAY GET A HALF INCH UP TO AN INCH OF RAINFALL BY EARLY EVENING...WITH THE POTENTIAL OF LOCALIZED SWATHS OF 1-1.5 INCHES IN AREAS OF REPEATED STORM OCCURRENCES. THESE HIGHER AMOUNTS MAY BE REALIZED MORE IN THE SOUTHERN THIRD TO HALF OF THE FCST AREA WITH COMBO OF RAIN OFF THE WARM AIR ADVECTION WING THIS MORNING...AND THE MAIN FRONT THIS AFTERNOON AND EARLY EVENING. BUT MOST AREAS PROBABLY TO RECEIVE FROM 30 UP TO .75 OF AN INCH. TONIGHT...WITH PROGRESSION OF FRONT AND TAKING INTO ACCOUNT SOME POST-FRONTAL SHOWERS/STORMS...WILL WALK OUT LIKELY POPS ACRS THE EAST AND SOUTHEAST THROUGH 03Z THIS EVENING WITH LINGERING SHOWERS AND A FEW STORMS FURTHER TO THE WEST. ADDITIONAL RAINFALL AMOUNTS UP TO A HALF INCH POSSIBLE EAST OF THE MS RVR AS WELL AS THE FAR SOUTHERN CWA. MOST PRECIP SHOULD BE EAST AND SOUTH OF THE DVN CWA BY 06Z SUNDAY...WITH IN-BUILDING HIGH PRESSURE AND NORTHWESTERN LLVL FLOW SCOURING THINGS OUT. COOLER POST-FRONTAL INFLUX FROM AIRMASS CURRENTLY ACRS THE DAKOTAS SUGGEST SOME AREAS MAY DIP INTO THE UPPER 50S BY 12Z SUNDAY IN THE NORTHWESTERN CWA. 12 LONG TERM...SUNDAY THROUGH NEXT FRIDAY... SUNDAY AND MONDAY WILL BE COOL AND QUIET BEHIND SATURDAYS STRONG COLD FRONT. MUCH COOLER AIR SHOULD DROP INTO THE AREA AS A STRONG SURFACE RIDGE BUILDS INTO WESTERN IOWA. COMBINED WITH THE NORTHWEST FLOW ALOFT...THIS BRINGS 850MB TEMPERATURES OF JUST 12-14C INTO THE AREA BY SUNDAY AFTERNOON. THIS SHOULD PRODUCE HIGH TEMPS FROM AROUND 80 TO THE MID 80S SUNDAY...WITH CLEAR OR MOSTLY CLEAR SKIES AND NORTHWEST SURFACE WINDS. MONDAY TEMPERATURES WILL RECOVER SOMEWHAT WITH AIRMASS MODIFICATION...BUT WARM AIR ADVECTION BEGINS AGAIN ALOFT AT 850MB TEMPS WILL BE BACK IN THE 18-20C RANGE. THUS... HAVE HIGH TEMPS IN THE MID TO UPPER 80S. LOW 90S ARE POSSIBLE FAR SOUTHWEST...THOUGH HAVE NOT INCLUDED FOR NOW. DEWPOINTS THROUGH THE PERIOD TO BE RATHER DRY WITH THE ADVECTION IN FROM THE NORTHWEST AND THE SUBSIDENCE AND DRY GROUND. MONDAY NIGHT AND TUESDAY ANOTHER...THOUGH MUCH WEAKER...SHORTWAVE AND COLD FRONT WILL MOVE THROUGH THE REGION. WITH LITTLE MOISTURE AVAILABLE...THIS FEATURE IS UNLIKELY TO PRODUCE MUCH IN THE WAY OF PRECIPITATION. HOWEVER...DO EXPECT SOME CLOUDS WITH IT. CONTINUED WARM AIR ADVECTION ALOFT WILL ALLOW TEMPERATURES TO COME UP INTO THE MID 80S TO LOW 90S. INCLUDED SOME SLIGHT CHANCE POPS MONDAY NIGHT IF SOME CONVECTION CAN GET GOING TO OUR WEST AND DRIFT INTO OUR AREA. AFTER WEDNESDAY MODEL SOLUTIONS BECOME LESS CONSISTENT. IT APPEARS THAT ANOTHER WAVE MOVES THROUGH THE AREA ON THURSDAY...BUT DUE TO TIMING DIFFERENCES HAVE SLIGHT CHANCE POPS SPREAD OVER WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THOUGH I ANTICIPATE THAT ONE OR MORE OF THOSE PERIODS WILL BE DRY. TEMPERATURES WEDNESDAY THROUGH THURSDAY TO REMAIN JUST ABOVE NORMAL FOR EARLY AUGUST...BUT COOLER THAN RECENT WEEKS. THE SYSTEM THAT MOVES THROUGH ON THURSDAY APPEARS TO BRING ANOTHER SHOT OF COOLER AIR...BUT THIS DOES NOT SEEM TO BE REFLECTED YET IN THE GUIDANCE TEMPERATURES. WILL HAVE TO MONITOR FOR CHANGES TO THIS PERIOD...BUT WE MAY BE ABLE TO LOWER THE TEMPERATURES SOME WITH LATER FORECAST CYCLES. LE && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS
Hazardous weather outlook, Aug 4, 9:45 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 945 AM CDT SAT AUG 4 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-050900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 945 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...LATE THIS MORNING INTO THIS EVENING A STRONG COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. IF TEMPERATURES CAN WARM TO NEAR 90 DEGREES...THIS FRONT MAY PRODUCE SOME STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND INTO THE EARLY EVENING. DAMAGING WINDS UP TO AROUND 60 MPH WOULD BE THE PRIMARY THREAT FROM THESE STORMS...WITH A SECONDARY THREAT OF LARGE HAIL UP TO 1 INCH. WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL IS EXPECTED WITH MOST LOCATIONS PICKING UP WELL OVER A QUARTER OF AN INCH OF MUCH NEEDED RAIN. AREAS OF OVER .5 TO 1.5 INCHES OR MORE OF RAIN MAY FALL WITHIN 50 MILES OF THE I-80 CORRIDOR. ANY TRAINING OF STORMS COULD RESULT IN ISOLATED RAIN AMOUNTS OF 2 TO 3 INCHES RESULTING IN SHORT TERM MINOR WATER ISSUES. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK OF SEVERE WEATHER TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT...AND AGAIN WEDNESDAY NIGHT THROUGH THURSDAY. SEVERE WEATHER IS NOT ANTICIPATED MONDAY NIGHT. IT IS TOO SOON TO DETERMINE THE SEVERE WEATHER POTENTIAL FOR WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. NICHOLS/LE
In the hours before
Special weather statement, Aug 4, 11:18 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1118 AM CDT SAT AUG 4 2012
IAZ040-041-051-052-063-064-076-077-087-088-041800-
WASHINGTON IA-LINN IA-KEOKUK IA-JOHNSON IA-JEFFERSON IA-IOWA IA-
HENRY IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
1118 AM CDT SAT AUG 4 2012
...LINE OF THUNDERSTORMS...SOME STRONG WITH GUSTY WINDS AND LOCALLY
TORRENTIALLY HEAVY RAIN EXPECTED THROUGH 1 PM...
WEATHER TYPE AND MAGNITUDE...A LINE OF THUNDERSTORMS WILL PASS THE
AREA PRODUCING GUSTY WINDS OF 30 TO 50 MPH WITH LOCALLY HIGHER
SPEEDS POSSIBLE. SOME HAIL UP TO THE SIZE OF PENNIES IS A SECONDARY
RISK. RAINFALL RATES OF OVER 2 INCHES ON HOUR IS ALSO POSSIBLE WITH
AREA RAINFALL TOTALS OF .5 TO OVER 1.5 INCHES COMMON.
DURATION... THE LINE WILL PASS BETWEEN 1145 AM AND 1 PM CDT. STRONG
WINDS WILL BE POSSIBLE FOR UP TO 15 MINUTES AND LOCALLY HEAVY
RAINFALL RATES UP TO A HALF HOUR WITH LIGHTER RATES AFTERWARDS.
ANY OUTSIDE UNSECURED ITEMS SHOULD SECURED DUE TO THE GUSTY WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
SATURDAY AFTERNOON FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4152 9230 4228 9228 4230 9207 4265 9208
4265 9113 4230 9113 4230 9136 4142 9137
4143 9148 4140 9149 4117 9148 4116 9137
4082 9137 4081 9172 4090 9172 4090 9218
4115 9218 4116 9241 4151 9242
NICHOLSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:05 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Keokuk and 2 more | 55 min |
| Aug 4, 12:38 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Delaware, Dubuque, Jackson, Johnson and 5 more | 67 min |
| Aug 4, 12:59 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa, Muscatine, Scott | 76 min |
| Aug 4, 1:19 PM CDT | Flash Flood Warning | DVN | Linn | 82 min |
| Aug 4, 1:39 PM CDT | Flash Flood Warning | DVN | Scott | 70 min |
| Aug 4, 1:36 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Carroll, Henry, Jo Daviess, Putnam, Stephenson and 1 more | 84 min |
Nearby
Special Weather Statements in Iowa, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.